I was going to post yesterday, I was feeling really good. So good, in fact, that I slacked off on my protracted withdrawal prevention routine. I'd been taking 4 Total Amino Solutions (TAS) every 3 hours to prevent my protracted withdrawal headache. I cut back to 2 TAS, and in 1 1/2 hours WHAM! -- migraine.
For me a migraine can develop out of a regular headache if I let it go too long. That's what happened last week. I had a headache all week which eventually culminated in a pretty bad migraine. I noticed, though, that when I took all my TAS in the evening to try and sleep the headache got significantly better, so I did eventually realize that it was protracted withdrawal that was causing the headache.
For those of you that are wondering, protracted withdrawal is caused by the release of the psychiatric medications that are stored in the body. It is most active in the 6 months after you stop taking your meds, but it can flare up for years afterwards if you overexert yourself or go on too restrictive a diet.
After the first migraine I went on a strict regimen of 4 TAS every 3 hours, with OTC pain killers added in as needed, and I started feeling pretty good. Protracted withdrawal is no big deal, thought I. The second migraine just shows that I have to remain vigilant.
And I stand by that thought -- with a little bit of care, protracted withdrawal does not seem to be that big a deal. I was really worried, some people have a terrible time with it. But, it seems to be going pretty smoothly for me. Last night I was even thinking about what kind of job I might like after I get better. So things are looking up.